Advertisement

Numerical Analysis and Applications

, Volume 9, Issue 2, pp 129–140 | Cite as

Optimized mean based second derivative-free families of Chebyshev–Halley type methods

  • M. Kansal
  • V. Kanwar
  • S. Bhatia
Article
  • 43 Downloads

Abstract

In this paper, we present new interesting fourth-order optimal families of Chebyshev–Halley type methods free from second-order derivative. In terms of computational cost, eachmember of the families requires two functions and one first-order derivative evaluation per iteration, so that their efficiency indices are 1.587. It is found by way of illustration that the proposed methods are useful in high-precision computing environment. Moreover, it is also observed that larger basins of attraction belong to ourmethods although the othersmethods are slow and have darker basins while some of the methods are too sensitive upon the choice of the initial guess.

Keywords

basins of attraction Newton’smethod King’smethods optimal iterativemethods efficiency index 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Petković, M.S., Neta, B., Petković, L.D., and Dzunić, J., Multipoint Methods for Solving Nonlinear Equations, Elsevier, 2012.MATHGoogle Scholar
  2. 2.
    Chun, C. and Neta, B., SomeModification of Newton’s Method by theMethod ofUndetermined Coefficients, Comput. Math. Appl., 2008, vol. 56, pp. 2528–2538.MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Kung, H.T. and Traub, J.F., Optimal Order of One-Point and Multipoint Iteration, J. Ass. Comput.Machin., 1974, vol. 21, pp. 643–651.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Soleymani, F., Sharifi, M., and Mousavi, B.S., An Improvement of Ostrowski’s and King’s Techniques with Optimal Convergence Order Eight, J. Optim. Theory Appl., 2012, vol. 153, pp. 225–236.MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Ostrowski, A.M., Solutions of Equations and System of Equations, New York: Academic Press, 1960.MATHGoogle Scholar
  6. 6.
    Chun, C., Lee, M.Y., Neta, B., and Dzunic, J., On Optimal Fourth-Order IterativeMethods Free fromSecond Derivative and Their Dynamics, Appl. Math. Comput., 2012, vol. 218, pp. 6427–6438.MathSciNetMATHGoogle Scholar
  7. 7.
    King, R.F., A Family of Fourth-Order Methods for Nonlinear Equations, SIAM J. Numer. Anal., 1973, vol. 10, pp. 876–879.MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gutiérrez, J.M. and Hernández, M.A., A Family of Chebyshev–Halley Type Methods in Banach Spaces, Bull. Austral. Math. Soc., 1997, vol. 55, pp. 113–130.MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Hernández, M.A., Second-Derivative-Free Variant of the Chebyshev Method for Nonlinear Equations, J. Optim. Theory Appl., 2000, vol. 104, pp. 501–515.MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Chun, C. and Ham, Y.M., Some Fourth-Order Modifications of Newton’s Method, Appl. Math. Comput., 2008, vol. 197, pp. 654–658.MathSciNetMATHGoogle Scholar
  11. 11.
    Kou, J., Second-Derivative-Free Variants of Cauchy’s Method, Appl. Math. Comput., 2007, vol. 190, pp. 339–344.MathSciNetMATHGoogle Scholar
  12. 12.
    Scott, M., Neta, B., and Chun, C., Basin Attractors for Various Methods, Appl. Math. Comput., 2011, vol. 218, pp. 2584–2599.MathSciNetMATHGoogle Scholar
  13. 13.
    Neta, B., Scott, M., and Chun, C., Basins of Attraction for Several Methods to Find Simple Roots of Nonlinear Equations, Appl.Math. Comput., 2012, vol. 218, pp. 10548–10556.MathSciNetMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.University Institute of Engineering and TechnologyPanjab UniversityChandigarhIndia

Personalised recommendations